CSN Login
Members Online: 11

Arimidex

Shirleyzo
Posts: 7
Joined: Jan 2010

I have been on Arimidex for 2 years and also get an infusion every six months for bone loss. I have an awful lot of leg pain and have gained 20 lbs. Now I am losing my hair. Arimidex is listed as chemo so is very powerful. Has anyone else lost any hair? PS I buy my Arimidex(generic) through Health Warehouse. $81.00 for 120 tablets, or $20.00 for 30 tablets.

roseann4
Posts: 994
Joined: Sep 2009

I have thinning hair at my temples but had very thick hair before Arimidex. I had gained 30 pounds but was selected for a study at Yale which looked at Arimidex, weight gain and other side effects. I can't take bone density protective drugs due to TMJ. The test lasted 6 months. I lost 30 lbs, had significant improvement in bone density but still have thinning hair at my temples. Please pm me if you want moe info about the study. My other Arimidex side effects were eliminated by this study. No more sore hands and feet. Yea!

Roseann

janie560
Posts: 42
Joined: Sep 2011

please tell me what they did to get rid of the side effects. i just finished rads & they want me to start Arimidex and I am afraid to take it and afraid to not take. thank u janie

mollieb
Posts: 148
Joined: Jun 2011

Most people have mild side effects. Don't assume you will be one of the few who have really bad side effects -- cross that bridge when you get to it, if necessary.

Shirleyzo
Posts: 7
Joined: Jan 2010

Thank you for your post. Were you given medication to lose the weight.? What did it.? Were you still on Arimidex while losing weight? Thank you Roseann/ Shirley

robinewa
Posts: 1
Joined: Jul 2014

I would love more information about the study you were a part of in 2011.  I've spent many hours trying to find any study about Arimidex and weight gain.  Even if the symtoms have come back I would like to know that something might help even if only for a short time.

Thank you Roseann.

Different Ballgame's picture
Different Ballgame
Posts: 870
Joined: Jan 2010

I would say that the majority of women that I have met who take Arimidex have not lost hair, but I have met a few who have lost a lot of hair. (per my volunteer work at Lynn Sage Breast Center).

A lot of women gain weight on the drug and a lot of women have joint pain, including me.

Lots of Love,
Janelle

Kristin N's picture
Kristin N
Posts: 1969
Joined: Mar 2009

At my cancer center, there are women that say they've lost hair since being on Arimidex, but, I am not for sure that it is a side effect as I am not on it. I think weight gain is a possible side effect though.

tufi000's picture
tufi000
Posts: 491
Joined: Jun 2005

I have had a minor thinning of my hair which wasn't so thick to begin with but it isn't noticeable at all. I also take Actonel once a month for bone stuff which has remained stable and surprisingly, to my docs, the joint pain subsided a bit when I started the Actonel though that is the exact opposite of what they expected. It could be a coincidence, but in any case, when I was given an option to stop the Arimidex at 5 yrs I didn't take it and feel like there is less of an anvil over my head about a recurrence, as I feel I am still being proactive instead of just waiting for the odds to happen to me.

cahjah75's picture
cahjah75
Posts: 2623
Joined: Jun 2010

generic (Anastrozole) since Jan 2011. I will get another bone density test in March 2012. I have a bit of receeding hairline and my hair might be a bit thinner. I live with bone pain from osteoarthritis. My only concern at this point is developing osteoporosis. I have one sister who has it and my youngest sister is now giving herself a daily shot to prevent it.
Char

Shirleyzo
Posts: 7
Joined: Jan 2010

As I mentioned before I get 2 infusions a year(Aredia) to help protect the bones from further loss. My Oncologist told me to take 10,000 units of Vitamin D a day. It will help with bone loss and pain. I have a lot of pain in my leg bones and muscles, I noticed it does help a little. Shirley

Double Whammy's picture
Double Whammy
Posts: 2472
Joined: Jun 2010

if my hair loss is related to Arimidex, since it simply didn't all come back after chemo. I AM on Arimidex but to me it was obvious that the hair thing was going to be an issue before I even started Arimidex. I'm also 64 and many women "of a certain age" have significant hair thinning. All I know for sure is I had plenty of hair before August 5, 2010 when it all fell out because of chemo. My pcp thinks chemo is the culprit and so do I.

Suzanne

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network